Alert archive / Washington / Small Craft Advisories in 2021
Small Craft Advisory 151, NWS Seattle, WA
NWS Seattle, WA issued this small craft advisory at Jul 14, 2021, 2:57 AM PDT. It took effect at Jul 14, 2021, 2:13 PM PDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Jul 14, 2021, 2:57 AM PDT (09:57 UTC)
- In effect from
- Jul 14, 2021, 2:13 PM PDT
- Expired
- Jul 15, 2021, 2:38 AM PDT
- In force
- 12 hr
- Issued by
- NWS Seattle, WA
The text
As transmitted.
432 WHUS76 KSEW 140957 MWWSEW URGENT - MARINE WEATHER MESSAGE National Weather Service Seattle WA 257 AM PDT Wed Jul 14 2021 PZZ131-132-141800- /O.CAN.KSEW.GL.W.0047.000000T0000Z-210714T1300Z/ /O.NEW.KSEW.SC.Y.0150.210714T0957Z-210714T1900Z/ /O.UPG.KSEW.GL.A.0035.210715T0000Z-210715T1100Z/ /O.NEW.KSEW.GL.W.0048.210715T0100Z-210715T1300Z/ Central U.S. Waters Strait Of Juan De Fuca- East Entrance U.S. Waters Strait Of Juan De Fuca- 257 AM PDT Wed Jul 14 2021 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL NOON PDT TODAY... ...GALE WARNING IN EFFECT FROM 6 PM THIS EVENING TO 6 AM PDT THURSDAY... ...GALE WARNING IS CANCELLED... * WHAT...For the Gale Warning, west winds 25 to 35 kt. For the Small Craft Advisory, west winds 15 to 25 kt. * WHERE...Central U. S. Waters Strait Of Juan De Fuca and East Entrance U. S. Waters Strait Of Juan De Fuca. * WHEN...For the Gale Warning, from 6 PM this evening to 6 AM PDT Thursday. For the Small Craft Advisory, until noon PDT today. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ133-141800- /O.CAN.KSEW.SC.Y.0149.000000T0000Z-210714T1300Z/ /O.NEW.KSEW.SC.Y.0151.210715T0100Z-210715T1300Z/ Northern Inland Waters Including The San Juan Islands- 257 AM PDT Wed Jul 14 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 6 AM PDT THURSDAY... ...SMALL CRAFT ADVISORY IS CANCELLED... * WHAT...South winds 15 to 25 kt. * WHERE...Northern Inland Waters Including The San Juan Islands. * WHEN...From 6 PM this evening to 6 AM PDT Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ134-141800- /O.CAN.KSEW.SC.Y.0149.000000T0000Z-210714T1300Z/ /O.NEW.KSEW.SC.Y.0151.210715T0100Z-210715T1300Z/ Admiralty Inlet- 257 AM PDT Wed Jul 14 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 6 AM PDT THURSDAY... ...SMALL CRAFT ADVISORY IS CANCELLED... * WHAT...Northwest winds 15 to 25 kt. * WHERE...Admiralty Inlet. * WHEN...From 6 PM this evening to 6 AM PDT Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ170-173-176-141100- /O.CAN.KSEW.SC.Y.0148.000000T0000Z-210714T1800Z/ Coastal Waters From Cape Flattery To James Island 10 To 60 Nm- Coastal Waters From James Island To Point Grenville 10 To 60 Nm- Coastal Waters From Point Grenville To Cape Shoalwater 10 To 60 Nm- 257 AM PDT Wed Jul 14 2021 ...SMALL CRAFT ADVISORY IS CANCELLED... Winds have eased to 20 knots or less. $$ For more information from the National Weather Service visit http://weather.gov/seattle
4 follow-up statements
628 WHUS76 KSEW 141529 MWWSEW URGENT - MARINE WEATHER MESSAGE National Weather Service Seattle WA 829 AM PDT Wed Jul 14 2021 PZZ131-132-142330- /O.EXT.KSEW.SC.Y.0150.000000T0000Z-210715T0100Z/ /O.CON.KSEW.GL.W.0048.210715T0100Z-210715T1300Z/ Central U.S. Waters Strait Of Juan De Fuca- East Entrance U.S. Waters Strait Of Juan De Fuca- 829 AM PDT Wed Jul 14 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM PDT THIS EVENING... ...GALE WARNING REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 6 AM PDT THURSDAY... * WHAT...For the Gale Warning, west winds 25 to 35 knots. For the Small Craft Advisory, west wind 15 to 25 knots. * WHERE...East Entrance U. S. Waters Strait Of Juan De Fuca and Central U. S. Waters Strait Of Juan De Fuca. * WHEN...For the Gale Warning, from 6 PM this evening to 6 AM PDT Thursday. For the Small Craft Advisory, until 6 PM PDT this evening. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ PZZ133-142330- /O.CON.KSEW.SC.Y.0151.210715T0100Z-210715T1300Z/ Northern Inland Waters Including The San Juan Islands- 829 AM PDT Wed Jul 14 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 6 AM PDT THURSDAY... * WHAT...South winds 15 to 25 kt. * WHERE...Northern Inland Waters Including The San Juan Islands. * WHEN...From 6 PM this evening to 6 AM PDT Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ134-142330- /O.CON.KSEW.SC.Y.0151.210715T0100Z-210715T1300Z/ Admiralty Inlet- 829 AM PDT Wed Jul 14 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 6 AM PDT THURSDAY... * WHAT...Northwest winds 15 to 25 kt. * WHERE...Admiralty Inlet. * WHEN...From 6 PM this evening to 6 AM PDT Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ For more information from the National Weather Service visit http://weather.gov/seattle
450 WHUS76 KSEW 142113 MWWSEW URGENT - MARINE WEATHER MESSAGE National Weather Service Seattle WA 213 PM PDT Wed Jul 14 2021 PZZ131-132-150515- /O.CAN.KSEW.SC.Y.0150.000000T0000Z-210715T0100Z/ /O.EXT.KSEW.GL.W.0048.210714T2113Z-210715T1300Z/ Central U.S. Waters Strait Of Juan De Fuca- East Entrance U.S. Waters Strait Of Juan De Fuca- 213 PM PDT Wed Jul 14 2021 ...GALE WARNING NOW IN EFFECT UNTIL 6 AM PDT THURSDAY... ...SMALL CRAFT ADVISORY IS CANCELLED... * WHAT...West winds 25 to 35 kt. * WHERE...East Entrance U. S. Waters Strait Of Juan De Fuca and Central U. S. Waters Strait Of Juan De Fuca. * WHEN...Until 6 AM PDT Thursday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ PZZ133-150515- /O.EXT.KSEW.SC.Y.0151.210714T2113Z-210715T1300Z/ Northern Inland Waters Including The San Juan Islands- 213 PM PDT Wed Jul 14 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM PDT THURSDAY... * WHAT...Southwest winds 15 to 25 kt. * WHERE...Northern Inland Waters Including The San Juan Islands. * WHEN...Until 6 AM PDT Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ134-150515- /O.EXT.KSEW.SC.Y.0151.210714T2113Z-210715T1300Z/ Admiralty Inlet- 213 PM PDT Wed Jul 14 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM PDT THURSDAY... * WHAT...Northwest winds 15 to 25 kt. * WHERE...Admiralty Inlet. * WHEN...Until 6 AM PDT Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ For more information from the National Weather Service visit http://weather.gov/seattle
442 WHUS76 KSEW 150509 MWWSEW URGENT - MARINE WEATHER MESSAGE National Weather Service Seattle WA 1009 PM PDT Wed Jul 14 2021 PZZ131-132-151300- /O.CON.KSEW.GL.W.0048.000000T0000Z-210715T1300Z/ Central U.S. Waters Strait Of Juan De Fuca- East Entrance U.S. Waters Strait Of Juan De Fuca- 1009 PM PDT Wed Jul 14 2021 ...GALE WARNING REMAINS IN EFFECT UNTIL 6 AM PDT THURSDAY... * WHAT...West winds 25 to 35 kt. * WHERE...East Entrance U. S. Waters Strait Of Juan De Fuca and Central U. S. Waters Strait Of Juan De Fuca. * WHEN...Until 6 AM PDT Thursday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ PZZ133-151300- /O.CON.KSEW.SC.Y.0151.000000T0000Z-210715T1300Z/ Northern Inland Waters Including The San Juan Islands- 1009 PM PDT Wed Jul 14 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM PDT THURSDAY... * WHAT...South winds 15 to 25 kt. * WHERE...Northern Inland Waters Including The San Juan Islands. * WHEN...Until 6 AM PDT Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ134-151300- /O.CON.KSEW.SC.Y.0151.000000T0000Z-210715T1300Z/ Admiralty Inlet- 1009 PM PDT Wed Jul 14 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM PDT THURSDAY... * WHAT...West winds 15 to 25 kt. * WHERE...Admiralty Inlet. * WHEN...Until 6 AM PDT Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ For more information from the National Weather Service visit http://weather.gov/seattle
527 WHUS76 KSEW 150938 MWWSEW URGENT - MARINE WEATHER MESSAGE National Weather Service Seattle WA 238 AM PDT Thu Jul 15 2021 PZZ131-132-151745- /O.CAN.KSEW.GL.W.0048.000000T0000Z-210715T1300Z/ /O.NEW.KSEW.SC.Y.0152.210715T0938Z-210715T1900Z/ /O.NEW.KSEW.GL.W.0049.210716T0100Z-210716T1300Z/ Central U.S. Waters Strait Of Juan De Fuca- East Entrance U.S. Waters Strait Of Juan De Fuca- 238 AM PDT Thu Jul 15 2021 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL NOON PDT TODAY... ...GALE WARNING IN EFFECT FROM 6 PM THIS EVENING TO 6 AM PDT FRIDAY... ...GALE WARNING IS CANCELLED... * WHAT...For the Gale Warning, west winds 25 to 35 kt. For the Small Craft Advisory, west winds 15 to 25 kt. * WHERE...Central U. S. Waters Strait Of Juan De Fuca and East Entrance U. S. Waters Strait Of Juan De Fuca. * WHEN...For the Gale Warning, from 6 PM this evening to 6 AM PDT Friday. For the Small Craft Advisory, until noon PDT today. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ134-151745- /O.CAN.KSEW.SC.Y.0151.000000T0000Z-210715T1300Z/ /O.NEW.KSEW.SC.Y.0153.210716T0100Z-210716T0900Z/ Admiralty Inlet- 238 AM PDT Thu Jul 15 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 2 AM PDT FRIDAY... ...SMALL CRAFT ADVISORY IS CANCELLED... * WHAT...Northwest winds 15 to 25 kt. * WHERE...Admiralty Inlet. * WHEN...From 6 PM this evening to 2 AM PDT Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ133-151745- /O.CAN.KSEW.SC.Y.0151.000000T0000Z-210715T1300Z/ /O.NEW.KSEW.SC.Y.0153.210716T0100Z-210716T1300Z/ Northern Inland Waters Including The San Juan Islands- 238 AM PDT Thu Jul 15 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 6 AM PDT FRIDAY... ...SMALL CRAFT ADVISORY IS CANCELLED... * WHAT...South winds 15 to 25 kt. * WHERE...Northern Inland Waters Including The San Juan Islands. * WHEN...From 6 PM this evening to 6 AM PDT Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ For more information from the National Weather Service visit http://weather.gov/seattle
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Seattle, WA wrote its last area forecast discussion before this small craft advisory went out at Jul 13, 8:32 PM PDT, 6 hours 25 minutes earlier.
Area forecast discussion, Jul 13, 8:32 PM PDT, 6 hours 25 minutes before
Area Forecast Discussion
National Weather Service Seattle WA
832 PM PDT Tue Jul 13 2021
.SYNOPSIS...Temperatures will continue to trend cooler through
Friday before another warm up returns over the weekend. Expect a
nightly push of marine stratus into interior portions of Western
Washington, resulting in morning fog and low clouds. Portions of
the area could see some drizzle or light rain Friday.
&&
.SHORT TERM /TONIGHT THROUGH FRIDAY/...No updates this evening,
previous discussion follows. Another dose of marine
stratus will make its way inland tonight. The zonal flow aloft
will only enhance the marine layer as well as keep most of the
atmospheric column moist. As a result, marine stratus will be slow
to mix out. With the prolonged stratus temperatures will be a bit
cooler, with highs in the 70s for much of the region and 60s
along the coast. This trend will continue on through Thursday.
Now, possibly the most exciting portion of the forecast in the
coming days is the chance of some light rain or drizzle on
Friday! Unfortunately, this precipitation will not be wide spread
and where it does occur it won't be very heavy. Those of you
along the coast, the northern Olympic Peninsula and San Juans will
be the most likely to experience this exciting weather. For
everyone else, expect cloudy skies and highs in the low 70s.
Butwin
.LONG TERM /SATURDAY THROUGH TUESDAY/...Ensembles are in agreement
that a high will be building up over the Rockies and a trough will
extend down from the Gulf of Alaska and be centered well
offshore. This will give Western Washington South/Southwest flow
aloft and is expected to create a bit of a warm up through the
forecast period. This pattern will also keep conditions dry
throughout the area. With the increasing number of fires to our
south, the southerly component of the flow will be something to
watch as it is not impossible for some smoke to be advected into
the Western Washington area.
Butwin
&&
.AVIATION...West to southwesterly flow aloft continues into
Wednesday as a weak upper ridge axis exits the region. Moderate
onshore flow persists in the lower levels. Stratus will spread
inland from the coast overnight producing IFR or low MVFR ceilings
across most of the lowland interior from 12Z to 18Z Wednesday
morning. The stratus will gradually burn back to near the coast by
afternoon with VFR expected across the interior by 19Z or 20Z.
KSEA...VFR conditions through late this evening then stratus rolls
back in around 12Z, bringing a return to IFR conditions. VFR
expected to return by early Wednesday afternoon. Surface winds light
westerly becoming light S/SW overnight. 27
&&
.MARINE...Varying degrees of onshore flow through much of the week
with surface high pressure centered well offshore extending over the
coastal waters and lower pressure east of the Cascades.
Stronger onshore flow through Thursday will produce advisory level
winds across the coastal waters at times and likely gales in the
central and eastern portions of the Strait of Juan de Fuca. Winds
will weaken late in the week as a weak trough moves through the
area. Surface ridging will rebuild over the coastal waters this
weekend for a return to a fairly typical summer pattern with
diurnally driven increases in onshore flow producing advisory level
westerlies in the strait each afternoon and evening. 27
&&
.SEW WATCHES/WARNINGS/ADVISORIES...
WA...None.
PZ...Small Craft Advisory until 11 AM PDT Wednesday for Coastal
Waters From Cape Flattery To James Island 10 To 60 Nm-
Coastal Waters From James Island To Point Grenville 10 To
60 Nm-Coastal Waters From Point Grenville To Cape
Shoalwater 10 To 60 Nm.
Small Craft Advisory until 2 AM PDT Wednesday for Coastal Waters
From Cape Flattery To James Island Out 10 Nm-Coastal Waters
From James Island To Point Grenville Out 10 Nm-Coastal
Waters From Point Grenville To Cape Shoalwater Out 10 Nm-
West Entrance U.S. Waters Strait Of Juan De Fuca.
Gale Watch from Wednesday afternoon through late Wednesday night
for Central U.S. Waters Strait Of Juan De Fuca-East
Entrance U.S. Waters Strait Of Juan De Fuca.
Gale Warning until 6 AM PDT Wednesday for Central U.S. Waters
Strait Of Juan De Fuca-East Entrance U.S. Waters Strait Of
Juan De Fuca.
Small Craft Advisory until 6 AM PDT Wednesday for Admiralty
Inlet-Northern Inland Waters Including The San Juan Islands.
&&
www.weather.gov/seattleThe office that day
Everything else NWS Seattle, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 13, 7:57 PM PDT | Gale Watch | SEW | 7 hr | |
| Jul 14, 2:57 AM PDT | Gale Warning | SEW | 24 hr | |
| Jul 14, 2:57 AM PDT | Small Craft Advisory | SEW | 11 hr |
Nearby
Small Craft Advisories in Washington, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.